30% of Men Taking Medications Have Severe ED

We recently revealed the truth about erectile dysfunction (ED) drugs and how they eventually stop working. Now doctors have discovered one of the biggest causes behind ED…and it’s just further proof that conventional medicine causes serious side effects.

A new large-scale study shows that many medications can ruin a man’s sex life. And it says that the more drugs you take, the more likely you are to wind up with ED.

This study isn’t just talking about prescription drugs…it’s also talking about simple, over-the-counter medication. The researchers say doctors need to cut back on the medications they’re prescribing.

Big Pharma isn’t going to be happy about this and they’ll do everything they can to distort the findings. It’s not going to want to take a five billion dollar hit on these drugs even if they do cause irreversible ED.

But you’ll be surprised to hear what these drugs can do…and the horror stories speak for themselves.

One Drug Ends Erections for Life

Recent research confirms that a hair-loss drug causes severe sexual problems. Even scarier, doctors say the problems could be permanent.

That’s the case for one 30-year-old man. He started taking Propecia when he was 24. Within a month, his sexual desire dropped. His morning erections were flaccid. And he noticed his ejaculate volume went from a burst to a dribble.

“After a month, and a horrible sexual experience, I threw out my Propecia,” he says.

He went to a doctor when he was 28 years old and was prescribed Viagra. He said it helped with his erections but they were only still about half as strong as they were before he took Propecia.

Now he’s 30…and things have only got worse. Even Viagra can’t help him…because it’s stopped working!

“I don’t get morning erections,” he says. “My sexual desire (is shot). If it was a 10 before Propecia, I would say it’s now a (two).”

So he went to a different doctor who told him that Propecia may have reset his system by making his body produce less testosterone. When he had his testosterone tested, the doctor found that it was a full 100 points lower than what it used to be.

Years of Research Confirms Story

Researchers at Boston University School of Medicine recently conducted a review of Propecia and the prostate drug, Avodart. Both drugs work the same way, by blocking DHT.

The study was published in the Journal of Sexual Medicine and it says the drugs can cause sexual dysfunction even after men stop using them.

It was led by a biochemistry and urology professor, Abdulmaged M. Traish, Ph.D. He’s Director of Research at the Institute for Sexual Medicine at Boston University.

“It’s a life sentence,” he says. “No sex. No desire. Potential depression.”

Dr. Traish believes almost everyone who takes these drugs experiences some of these side effects. And he says doctors need to tell their patients about the side effects.

“I am not worried about those who stop taking the drug and get their life back,” he says. “My concern is about those who stop taking the drug, but they don’t get their life back.”

Dr. Bruce R. Kava reviewed the study and the results caught his attention. He’s an associate professor of urology at the University of Miami Miller School of Medicine.

“These drugs do cause problems,” he says. “We don’t usually discuss long-term consequences that are irreversible.”

More Answers from Over 37,000 Men

Another study with major implications for men’s sexual health was recently published in the British Journal of Urology International. This one shows that the more medication you take, the better your odds are of getting ED.

Dr. Steven J. Jacobsen led the study. He’s a Medical College of Wisconsin grad and now serves as Director of Research and Evaluation at Kaiser Permanente.

“The number of mediations a man takes is associated with worse ED,” Dr. Jacobsen says.

He wasn’t the only one who’s come to that conclusion. Dr. Diana C. Londoño is a urologist at Kaiser Permanente Los Angeles Medical Center. And she assisted with the study.

She believes patients may be on many more mediations than necessary.

“We (should) try to cut down on the number of medications,” she says. “I think that would help patients who have ED.”

Dr. Jacobsen studied over 37,700 men between the ages of 46 and 69. He asked them how frequently they could sustain an erection for sexual activity. And then he asked about their over-the-counter medication use. He also collected each participant’s data about prescription medications from medical records.

The most common medications that caused ED were high blood pressure drugs, antidepressants, and medications that mess with men’s testosterone levels.

We’ve mentioned in the past how levels of testosterone may be another major cause of erectile dysfunction. And this research only furthers that point.

30% of Medicated Men Have Severe ED

Dr. Jacobsen has uncovered some more statistics about this large group of men.

About 60 percent of them are taking more than three medications. 30 percent of the men with moderate ED are taking 10 or more medications. But 15 percent of the men who only take two or fewer medications still have ED. So taking any meds increases your chance of getting ED.

There was another scary note. The more medications a man took, the more severe his ED was.

Dr. Andrew Kramer wasn’t associated with the study. But he did review the results. He’s a urologist from the University of Maryland Medical Center. And he says it could be dangerous for a man’s sex life to be taking so many medications.

“We don’t recognize how much these medications do effect subtle changes in ED,” he says.

Doctors have a history of prescribing all kinds of medications to fix different problems. But they don’t seem to realize that the meds could be the real cause of ED. So they often follow up with another solution…and prescribe the patient an additional drug for ED.

Dr. Jacobsen is hoping the word gets out to other doctors.

“The study can help primary care doctors and urologists to make a differential diagnosis of ED,” he says. “Decreases or changes in the amount of medication may significantly improve a man’s quality of life because his ED may improve.”

Two Options for Stronger Erections

There’s one connection throughout all of this research. Certain medications or excessive medication use can mess with your body’s chemical balance. Two different doctors on separate cases came to the same conclusion: these drugs may be lowering your testosterone levels. And that also explains why the damage is permanent.

The first thing you can do is to cut back on the medications you’re taking. Discuss the problem with your doctor and see what options you have. You should only take a medication if it’s absolutely necessary.

If you’ve cut back on your medication, but you still haven’t regained your sexual drive or erection ability, there’s another option. You may want to try testosterone replacement therapy. If drugs have depleted your testosterone levels by changing your body’s chemical balance, this could be a good option for you.

We put together a comprehensive report all about this and how testosterone can help combat Male Aging Syndrome (MAS).

To get that report, click here.

Wishing you good health,

Ian Robinson

Editorial Director, NHD “Health Watch”

Related Articles:

Health Topic: Anti-Aging | Men's Health

Leave a Reply

Your email address will not be published. Required fields are marked *